Results 1 to 5 of 5
8 Day Klonipon Taper suggested by Primary Physician
  1. #1
    lotus930 is offline Junior Member
    Join Date
    Sep 2012
    Posts
    26

    Default 8 Day Klonipon Taper suggested by Primary Physician

    Hi all,

    I started taking Klonipon .5mg 2x per day since the end of August. There were some days where I took it on and off, and some when I took more than prescribed; however, for the majority I was on it, I took it the way I was directed, and decided to stop without a taper. I stopped on a
    Wednesday night, and took 1mg of XANAX daily for 6 days. I went over 24 hours without anything, and by last Thursday I was in severe Benzo Withdrawal. I never felt anything so horrible and scary in my life. I called my physician immediately and she prescribed a Klonipon taper. .5 mg for 4 days, then .25mg for 4 days. I felt fine on the taper. After being in complete withdrawal from the Benzo's once I took the first dose I felt relief in an hr and was able to sleep for the first time in 2 days. Tomorrow I will finish the taper; but I am so scared that I will go right back into withdrawal. I am reading all of these stories regarding how strong Klonipon is, and to be honest, after what I went through last week, I am full of fear. I live in New York, and my Psychiatrists apt was cancelled due to hurricane. The phones are still down, and I cannot reach them to reschedule. I am just going to go there sometime tmw, and hope for the best. Pray that she can see me and prescribe Diazepam in the even that I should go back into withdrawal. If anyone has any experience with Klonipon tapers or feedback in regards to my situation, I'd greatly appreciate it. Today I feel fine, but am I out of the woods? Will I experience more horrific withdrawal after the half life of the .25mg of Klonipon leaves my system? Maybe this is the lesson I needed, because I will absolutely never take Benzo's again. I've experienced all types of withdrawal, but nothing is worse than what I went through last week. It was just horrifying and I never want to feel that way again. Thanks for taking the time to read and for any feedback.

  2. #2
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,016

    Default

    That was a seriously fast taper. Given where you are and your situation, I would go in and see your doctor. Stick with the klonipin though, don't switch benzos at this point. Do not go up in dose as long as you feel fine at .25. You can always taper further from the .25 Klonipin if need be. Do not ask for the stronger valium, you don't need it at this point. But because you have limited access and you are in an emergency zone, I'd try to see someone, explain your sit. with your cancelled psych appt.

    And don't let your fears run away from you. You have to try to stay as rational as you can. Benzo symptoms can be gotten through: they mess with your head big time.

    Peace,

    Iloerose

  3. #3
    work and play is offline New Member
    Join Date
    Jun 2007
    Location
    smallville
    Posts
    4

    Default

    Hi, I was wondering why you decided to taper/stop using the Klonipin? I have been taking it as needed for a few years. I take about three or four pills a month, sometimes break them in half. Was there a trauma associated with the reason for beginning this pill in August? Has the trauma gone? I dont know why you would have to stop taking them at all as long as you are not abusing them. I have a family member who used valerian root to ease her benzo troubles. Sorry for continuously mentioning my family. :/

    Ps. The benzos she was using was xanax. I do believe all benzos are not created equal. That's what my doctor said. He is anti valium for some reason?
    Last edited by Anonymous; 11-02-2012 at 02:48 PM.
    karen

  4. #4
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,016

    Default

    Lotus: I hope you're doing o.k. Remember, you do not need to take the klonipin if you feel alright. Klonipin does have a longer half life and is easier to taper from because of it. Let me know how you are.

    Peace, Iloerose

    Karen: Lotus was not using xanax, except for one week and it is very short acting. 1mg. of k-pin = 1mg. of xanax. Xanax has a half life of 6-8 hours. Not a good taper sustitute. No one is anti-valium that I know of, it's just that there is no need to use the valium at this point. Most of your post though, makes no sense. However, I am glad that you do not take benzos on a regular basis.

  5. #5
    Gavin9911 is offline Banned
    Join Date
    Nov 2012
    Posts
    2

    Default

    I don't know what your doctor is thinking. Tapering off benzos should be done really slow. I use to take Xanax and my doctor switched me to a longer acting benzo (Klonopin). We did a 2 month taper. The only things that I have found to help with the withdrawals are Metaprolol which is a blood pressure medication. I am still on Klonopin 3x a day and I am scared to stop due to the withdrawal symptoms. I have been taking them for a lot longer than you, but I'm sure it is still bad enough to make you want to take more.

    I wish you the best of luck!!!

Similar Threads

  1. Finding the right Primary Physician
    By david1992 in forum General
    Replies: 2
    Last Post: 11-29-2016, 05:34 AM
  2. fentanyl withdrawals no physician assistance
    By steellchick in forum Featured Conditions
    Replies: 19
    Last Post: 03-28-2011, 09:37 AM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22